Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Have meningioma. Experiencing headache, seizure and change in vision. Taking keppra. Any relief?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
I was diagnosed one year ago with a meningioma which is involved with my sagital sinus vein. I have a neurologist and neurosurgeon at the University of Cincinnati/Mayfield Clinic, and have also seen a neurosurgeon at Cleveland Clinic. They all agree to wait and watch. I have a headache 24/7, and started having bad seizures at the end of February. Last seizure was March 5. Neurologist advises no driving until 90 days seizure free. I am taking 1000 mg keppra am and 1000 mg keppra pm, plus desipramine 25 mg at bedtime for headache (which is also an anti-depressant). My seizures have stopped for now, but I feel somewhat like a zomie in my alertness and thinking. My main complaint are the constant headaches which are increasing in intensity which are interfering with my life. I am starting to "retreat" and lie down more often to try to get pain relief. No over-the-counter medication helps, caffeine helps for a little while but cannot overdo it due to hypertension (150 mg atenolol per day) and anxiety. I am also experiencing a change in vision. Doctors say no surgery until I get worse - it is too risky due to involvement with sagital sinus vein. When the time comes, I should have gamma knife radiation. I need to get some headache relief - it is starting to take away my life and cause me to just want to lie around a lot. The slightest activity also tends to increase blood pressure which, of course, increases the pain. There was some slight compression of the sagital sinus vein on last MRIs and MRVs. Any suggestions for pain relief? I know I need to go see my eye doctor - may need a change in prescription due to meningioma? Do I need to go see neurologist again and be more assertive about headaches and pain relief? Not sure what to do with this wait and watch approach as my memory, thought process, comprehension and so many other things seem to slowly decline. Thank you. P.S. Left work (law firm) May, 2012. I receive $1,800/month long-term disability through my previous employer and pay $2,000/for COBRA continuance of insurance which will end at the end of this year. Do I need to apply for social security disability?
Posted Sun, 14 Apr 2013 in Brain Tumor
Answered by Dr. Raju A.T 11 hours later

Thanks for your query.

I agree with your doctor about “no intervention” till it is really necessary or it calls for. The surgery is a major one, with unpredictable outcome, but this doesn't mean that the symptom like headache you have need not be addressed well.

I consider it safe for you to go for opiod analgesics like Tramadol to get some relief from the headache. Progressive headache does for sure indicate worsening of the meningioma, I would also suggest you to consult your neurologist on a regular basis for him to evaluate you on the basis of the symptoms and advice some specific and effective medications for headache.

Yes, I really hate to say this but it would be better for you to apply for the Social Security Disability Insurance owing to the usual behavior of such illnesses.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor